Let me preface this with information that Ilive overseas in eastern Europe; therefore, my access to western style care is somewhat limited.
Since January, I have been experiencing periodic rashes/hives on my hands. These come and go. In the summer, I was getting some rashes on my feet, especially when I work socks and shoes (not so much with sandals). The past couple of months (and I even remember one case back in July), I get periodic rashes on my thighs around my underwear line. Sometimes, these rashes/hives appear around my bra line. They come and go as well. The hives on my hand appear every day without fail, even when I take the antihistamine. Sometimes the allergies go away in an hour, and other times, they last for a day.
I have taken Claritin and Benadryl to help alleviate the symptoms, but the problem is that these outbreaks of hives are becoming more frequent and less responsive to the antihistamines. I went to the doctor where I live, and she just said for me to take Claritin every day for a month to see if that helps.
At the same time, I have some kind of vaginal irritation. I saw my obgyn in atlanta in august, and she said I had a yeast infection, which cleared with medicine. I now have red itchy area around the external portions of the vagina (which have been there over two weeks). It is basically like a red ring, with no bumps. I have taken diflucan, which has not helped ease the problem. I have an appointment for a obgyn visit next week. However, I am also wondering if this might be related to the other skin irritation/allergies I am having.
Do you have any ideas what these problems might be? Also, could you suggest some possible tests I should ask the doctors to run to help narrow down the problem?
First, I can think of no connection between the vaginal irritation and the other eruptions. Second, I agree with your doctor's suggestion about taking Claritin for a month. Your description sounds like dermographism ("skin writing"), in which the skin leaks histamine when rubbed and produces welts. This happens for no special reason (mast cells in everybody's skin have histamine in them.) Tests aren't needed, because they don't show anything useful. I usually address the issue just as you say your doctor has. Almost certainly, you're dealing with an annoyance, nothing more. In time, it shoud go away on it own.
you can develop an allergy to practically anything and some of these triggers can't be avoided so taking a one a day anti-histamine is a good idea. You may find your chosen brand becomes less effective after a few months use, so it may be helpful to change to a different brand for a while. x
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.